Texas, 2015

Drought in Texas, January 1 to 31, 2015

January 1 to 31, 2015 · NWS CRP · 2 events in 2 counties and zones

Even though above average rainfall occurred over the northern portions of Goliad and Victoria Counties during the month of January, severe drought lingered over this portion of South Texas.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Even though above average rainfall occurred over the northern portions of Goliad and Victoria Counties during the month of January, severe drought lingered over this portion of South Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 10:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 31, 10:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1051 PM CST WED DEC 31 2014

.DISCUSSION...SEE 06Z AVIATION DISCUSSION.

&&

.AVIATION...EXPECTED REPRIEVE IN IFR CONDITIONS OCCURRING AT
KCRP BUT NOT AT KALI...AS ISENTROPIC PATTERN HOLDING IFR CIGS DOWN
FARTHER EAST THAN EXPECTED. STILL HAVE IFR CONDITIONS AT KLRD AND
THOSE SHOULD HOLD UNTIL THE AFTERNOON ONCE PATTERN WEAKENS OUT
WEST. FOR KCRP...DO EXPECT CIGS TO DROP BACK TO IFR ONCE
ISENTROPIC PATTERN TAKES HOLD AND LIGHT RAIN BEGINS TO RETURN (BY
ABOUT 13Z). AT KVCT...CIGS ARE EXPECTED TO FALL TO MVFR AOA 12Z
AND IFR ABOUT NOON. WILL HAVE SOME LIGHT FOG (GENERALLY MVFR BR)
WITH THE RAIN TOO. CIGS EXPECTED TO IMPROVE TO MVFR AT KLRD DURING
THE AFTERNOON...BUT THEN FALL BACK TO IFR BEFORE END OF TERMINAL
FORECAST. CIGS SHOULD BE BELOW 1000 FEET AT ALL TERMINALS BEFORE
THE END OF THE TERMINAL FORECASTS. GENERALLY N-NE WINDS 11 KNOTS
OR LESS...A BIT HIGHER AT KCRP AS USUAL WITH WINDS COMING OFF THE
BAYS.

&&

.PREV DISCUSSION... /ISSUED 951 PM CST WED DEC 31 2014/

DISCUSSION...ISENTROPIC LIFT PATTERN CONTINUES...WITH LIGHT RAIN
ACROSS PORTIONS OF SOUTH TEXAS. COVERAGE WILL BE HIGHER ACROSS
WESTERN ZONES TONIGHT...SHIFTING EAST TOMORROW. PATCHY FOG HAS
ALSO DEVELOPED ACROSS PORTIONS OF THE BRUSH COUNTRY AND SOUTHERN
COASTAL PLAINS...AND MADE UPDATES TO INCLUDE MENTION OF THIS.
TEMPERATURE FORECAST IS FAIRLY WELL ON TRACK...WITH THE EXCEPTION
OF THE VICTORIA CROSSROADS...WHICH IS STAYING A FEW DEGREES WARMER
THAN ANTICIPATED. MADE TWEAKS TO LOW TEMPS AND HOURLY GRIDS BASED
ON THESE CURRENT TRENDS...INCREASING LOWS BY A FEW DEGREES OVER
THE VICTORIA CROSSROADS. UPDATES ALREADY OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    40  47  47  53  49  /  50  60  50  40  40
VICTORIA          41  45  43  52  47  /  30  60  60  50  60
LAREDO            38  43  43  54  47  /  50  30  40  30  40
ALICE             39  44  44  52  47  /  50  50  50  40  50
ROCKPORT          42  52  48  56  51  /  40  60  50  40  50
COTULLA           36  42  42  52  44  /  50  40  50  30  40
KINGSVILLE        40  46  46  55  48  /  50  50  50  40  50
NAVY CORPUS       43  52  47  57  51  /  40  60  50  40  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Dec 31, 4:18 AM CST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
418 AM CST WED DEC 31 2014

TXZ229>234-239>247-011030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
418 AM CST WED DEC 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND EARLY
SATURDAY.

NO OTHER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
418 AM CST WED DEC 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND
COASTAL WATERS THIS MORNING AND OVER THE COASTAL WATERS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS EARLY THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND EARLY
SATURDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/83

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Goliad

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought persisted over the northern portion of the county.

Drought, Victoria

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought persisted over the northwestern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556117, 556118.